On the forcing relation for surface homeomorphisms
Publications Mathématiques de l'IHÉS, Volume 85  (1997), p. 5-61
@article{PMIHES_1997__85__5_0,
     author = {Los, J\'er\^ome},
     title = {On the forcing relation for surface homeomorphisms},
     journal = {Publications Math\'ematiques de l'IH\'ES},
     publisher = {Institut des Hautes \'Etudes Scientifiques},
     volume = {85},
     year = {1997},
     pages = {5-61},
     zbl = {0902.58028},
     mrnumber = {98h:58151},
     language = {en},
     url = {http://www.numdam.org/item/PMIHES_1997__85__5_0}
}
Los, Jérôme. On the forcing relation for surface homeomorphisms. Publications Mathématiques de l'IHÉS, Volume 85 (1997) , pp. 5-61. http://www.numdam.org/item/PMIHES_1997__85__5_0/

[ALM] L. Alseda, J. Llibre, M. Misiurewicz, Combinatorial dynamics and entropy in dimension one, World scientific, Advanced series in non linear dynamics, vol. 5 (1993). | MR 95j:58042 | Zbl 0843.58034

[AF] D. Asimov, J. Franks, Unremovable closed orbits, Lect. Notes in Math., vol. 1007 (1981) ; revised version (1989). | MR 86a:58083 | Zbl 0521.58047

[BH1] M. Bestvina, M. Handel, Train tracks for surface homeomorphisms, Topology 34 (1995), 109-140. | MR 96d:57014 | Zbl 0837.57010

[BH2] M. Bestvina, M. Handel, Train tracks and automorphisms of free groups, Ann. Math. 135 (1992), 1-51. | MR 92m:20017 | Zbl 0757.57004

[Bi] J. Birman, Braids, links and mapping classgroups, Ann. of Math. Studies 82 (1974), Princeton Univ. Press. | MR 51 #11477 | Zbl 0305.57013

[BK] J. Birman, M. Kirdwell, Fixed points of pseudo-Anosov diffeomorphisms of surfaces, Adv. in Math. 46 (1982), 73-98. | MR 84b:58090 | Zbl 0508.55001

[BGMY] L. Block, J. Guckenheimer, M. Misiurewicz, L. Young, Periodic points and topological entropy of one-dimensional maps, Lect. Notes in Math. 819 (1980). | MR 82j:58097 | Zbl 0447.58028

[Bo] P. Boyland, Notes on dynamics of surface homeomorphisms, Preprint, Warwick (1989).

[Di] W. Dicks, Groups, trees and projective modules, Lect. Notes in Math. 790 (1980). | MR 82j:20079 | Zbl 0427.20016

[FLP] A. Fathi, F. Laudenbach, V. Poenaru, Travaux de Thurston sur les surfaces, Astérisque, vol. 66-67 (1979). | Numdam | MR 82m:57003 | Zbl 0406.00016

[Fe] J. Fehrenbach, Roots of surface homeomorphisms, Preprint, INLN (1997).

[FM] J. Franks, M. Misiurewicz, Cycles for disk homeomorphisms and thick trees, Contemp. Math. 152 (1993), 69-139. | MR 95e:58133 | Zbl 0793.58029

[GST] J. M. Gambaudo, S. Van Strien, C. Tresser, The periodic orbit structure of orientation-preserving diffeomorphisms of D2 with topological entropy zero, Ann. Inst. H. Poincaré (phys. théo.) 49 (1989), 335-356. | Numdam | MR 90j:57008 | Zbl 0701.58030

[GL] F. Gautero, J. Los, Combinatorial suspension for disk homeomorphisms, Preprint, INLN, 1996. | Zbl 0958.37012

[Hal] T. Hall, Unremovable periodic orbits of homeomorphisms, Math. Proc. Phil. Soc. 110 (1991), 523-531. | MR 92i:58146 | Zbl 0751.58031

[Lo1] J. Los, Knots, braid index and dynamical type, Topology 33 (1994), 257-270. | MR 95h:57007 | Zbl 0828.57006

[Lo2] J. Los, Pseudo-Anosov maps and invariant train tracks in the disk : a finite algorithm, Proc. Lond, Math. Soc. (3), 66 (1993), 400-430. | MR 93k:57067 | Zbl 0788.58039

[Lo3] J. Los, On the conjugacy problem for automorphisms of free groups, Topology 35 (1996), 779-806. | MR 97h:20031 | Zbl 0858.20022

[Lu] M. Lustig, Automorphisms, train tracks and non-simplicial R-tree actions, Preprint, Bochum (1993).

[Ma] T. Matsuoka, The number and linking of periodic solutions of periodic systems, Invent. Math. 20 (1983), 319-340. | MR 84g:58093 | Zbl 0538.34025

[Mo] H. Morton, Infinitely many fibered knots having the same Alexander polynomial, Topology 17 (1978), 101-104. | MR 81e:57007 | Zbl 0383.57005

[Oe] U. Oertel, Incompressible branched surfaces, Invent. Math. 76 (1984), 385-410. | MR 86a:57007 | Zbl 0539.57006

[Pe] R. Penner (with Harer), Combinatorics of train tracks, Ann. Math. Studies, 125 (1992), Princeton Univ. Press. | MR 94b:57018 | Zbl 0765.57001

[Sha] A. N. Sharkovskii, On the coexistence of cycles of a continuous map of a line into itself, Ukr. Math. Z. 16 (1964), 61-71. | MR 96j:58058

[Shu] M. Shub, Stabilité globale des systèmes dynamiques, Astérisque, vol. 56 (1978). | MR 80c:58015 | Zbl 0396.58014

[Sm] J. Smillies, Periodic points of surface homeomorphisms with zero entropy, Erg. Theo. Dyn. Syst. 3 (1983), 315-334. | MR 86i:58107 | Zbl 0536.58026

[St] J. R. Stallings, Topology of finite graphs, Invent. Math. 71 (1983), 551-565. | MR 85m:05037a | Zbl 0521.20013

[Th1] W. Thurston, On the geometry and dynamics of diffeomorphisms of surfaces, Bull. A.M.S. 19 (1988), 415-431. | MR 89k:57023 | Zbl 0674.57008

[Th2] W. Thurston, On the geometry and topology of three manifolds, Preprint, Princeton (1977).

[W] R. S. Williams, One dimensional non-wandering sets, Topology 6 (1967), 473-487. | MR 36 #897 | Zbl 0159.53702